MAUDE Adverse Event Report: QUIDEL CARDIOVASCULAR INC. TRIAGE CARDIAC PANEL, TNI

QUIDEL CARDIOVASCULAR INC. TRIAGE CARDIAC PANEL, TNI
Model Number 97021HS
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Troubleshooting was performed with the customer.Technical support stressed the importance of testing patient samples within the 4-hour window for sample testing after collection per the product insert.Investigation conclusion: the customer's complaint was not replicated during in-house testing with retains of device lot w64835rb.No issues with tni recovery were observed; lot performed properly.Manufacturing batch records for the lot were reviewed, lot met release specifications.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Event or Problem Description
Customer reported the following occurring for one patient.On (b)(6) 2019 a male patient presented to the ed with congestion.At 9:47 the patient was tested on triage and yielded a tni of 7.26.The doctor questioned the result because it was not consistent with patient presentation.New samples were drawn from the patient at 12:44 and 16:37; both draws resulted in triage tni <0.05.Customer repeated the 9:47 sample draw at 18:32 and received a result of <0.05 tni on triage.Customer stated that the patient was treated based on site's protocol for elevated tni when the 7.26 triage tni result was received.This included a second ekg, a chest x-ray, labs of cbc, cmp, ck, pt, and ptt.All tests were normal except for elevated glu, ast and alt and decreased co2.The ekg result was stated as sinus tachycardia.Customer listed heparin and plavix as the medications provided to the patient; it is unclear when these medications were administered to the patient.The patient was diagnosed with pneumonia.The customer stated the elevated triage tni result increased the patients' length of stay.

Brand Name
TRIAGE CARDIAC PANEL, TNI
Common Device Name
TRIAGE CARDIAC PANEL
Manufacturer (Section D)
QUIDEL CARDIOVASCULAR INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key8396911
Report Number3013982035-2019-00004
Device Sequence Number3026261
Product Code MMI
UDI-Device Identifier00899722002788
UDI-Public(01)00899722002788(10)W64835RB(17)190519(11)180905
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K030286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2019
Device Model Number97021HS
Device Lot NumberW64835RB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2019
Initial Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR